Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 54, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 26, 2011, 2:43 AM PDT. It took effect at May 26, 2011, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2011, 2:43 AM PDT (09:43 UTC)
- In effect from
- May 26, 2011, 11:00 AM PDT
- Expired
- May 26, 2011, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
777 WHUS76 KEKA 260943 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 243 AM PDT THU MAY 26 2011 PZZ470-262330- /O.NEW.KEKA.SC.Y.0054.110526T1800Z-110527T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 243 AM PDT THU MAY 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS AND WAVES: SOUTH WINDS WILL AVERAGE 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH LATE THIS EVENING...AND WILL SUBSIDE TO 10 TO 20 KT AFTER MIDNIGHT. A WEST SWELL WILL BUILD TO NEAR 9 FT AT 11 SECONDS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
649 WHUS76 KEKA 261533 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 833 AM PDT THU MAY 26 2011 PZZ470-262345- /O.CON.KEKA.SC.Y.0054.110526T1800Z-110527T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 833 AM PDT THU MAY 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS AND WAVES...S RISING TO 15 TO 25 KT WITH GUSTS TO 30 KT...THEN EASING TO 10 TO 20 KT AFTER MIDNIGHT. A WEST SWELL WILL BUILD TO NEAR 9 FT AT 11 SECONDS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
232 WHUS76 KEKA 262125 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 225 PM PDT THU MAY 26 2011 PZZ450-270530- /O.EXA.KEKA.SC.Y.0054.000000T0000Z-110527T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 225 PM PDT THU MAY 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS AND WAVES...S 15 TO 25 KT WITH GUSTS TO 30 KT...THEN EASING TO 10 TO 20 KT AFTER MIDNIGHT. A WEST SWELL WILL PEAK NEAR 9 FT AT 11 SECONDS TONIGHT THEN GRADUALLY SUBSIDE FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-270530- /O.CON.KEKA.SC.Y.0054.000000T0000Z-110527T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 225 PM PDT THU MAY 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS AND WAVES...S 15 TO 25 KT WITH GUSTS TO 30 KT...THEN EASING TO 10 TO 20 KT AFTER MIDNIGHT. A WEST SWELL WILL PEAK NEAR 10 FT AT 11 SECONDS TONIGHT THEN GRADUALLY SUBSIDE FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 25, 3:41 PM PDT, 11 hours 2 minutes earlier.
Area forecast discussion, May 25, 3:41 PM PDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 341 PM PDT WED MAY 25 2011 .SYNOPSIS...SHOWERS WILL DIMINISH OVERNIGHT TONIGHT ACROSS THE AREA. THURSDAY AFTERNOON AND EVENING ANOTHER SYSTEM WILL BRING ADDITIONAL RAIN TO THE REGION. THE WEATHER PATTERN WILL REMAIN COOL AND UNSETTLED THROUGH SATURDAY. SUNDAY AND MONDAY A RIDGE WILL BRING DRIER CONDITIONS AND WARMER TEMPERATURES WITH ANOTHER SYSTEM LATE MONDAY INTO TUESDAY. && .DISCUSSION...THE FRONT HAS MOVED INLAND AND AFTER A BRIEF BREAK SHOWERS HAVE BEGUN TO MOVE INLAND...MAINLY NORTH OF CAPE MENDOCINO. THERE APPEARS TO BE ENOUGH INSTABILITY FOR A FOR THE SHOWERS TO PRODUCE A FEW LIGHTING STRIKES SO ADDED ISOLATED THUNDER TO THE FORECAST IN THE EVENING. THE NAM AND GFS TRY TO HOLD ONTO A FEW ISOLATED SHOWERS OVERNIGHT SO WILL MAINTAIN ISOLATED SHOWERS ACROSS THE NORTH THROUGH MIDDAY TOMORROW. THE NAM AND GFS HAVE COME INTO PRETTY GOOD AGREEMENT ON THE NEXT COLD FRONT MOVING THROUGH THE AREA THURSDAY EVENING. RAINFALL AMOUNTS WILL BE LESS THAN WITH THE CURRENT SYSTEM AND THE PRECIP WILL BE FARTHER NORTH. THIS WILL KEEP TEMPERATURES WELL BELOW SEASONAL NORMALS. FRIDAY INTO SATURDAY COOL, MOIST ZONAL FLOW WILL KEEP A CHANCE OF SHOWERS IN THE AREA. LATE SATURDAY MODELS ARE INDICATING AN UPPER LOW TO OVER THE PACIFIC NORTHWEST THAT WILL MOVE SOUTH BRINGING COOLER TEMPERATURES BUT LITTLE PRECIP DUE TO A DRIER TRAJECTORY. SUNDAY THE GFS AND THE ECMWF BUILD IN A BRIEF RIDGE INTO THE AREA. MONDAY MODEL SOLUTIONS BEGIN TO DIVERGE THE WITH THE HANDLING OF AN UPPER LEVEL LOW MOVING DOWN THE COAST. KEPT THE CHANCE POPS IN PLACE FOR NOW DUE TO LOW CONFIDENCE IN ANY PARTICULAR SOLUTION. && .AVIATION...IN THE WAKE OF THE SYSTEM THAT WENT THROUGH THE AREA THIS MORNING...SHOWERS ARE THE RULE. SKIES WILL REMAIN MOSTLY CLOUDY THIS EVENING WITH CIGS SCATTERING OUT BY MIDNIGHT. EXPECT SCATTERED TO ISOLATED SHOWERS TO CONTINUE TONIGHT DECREASING TOWARD MORNING. A RUMBLE OF THUNDER THIS EVENING IS STILL POSSIBLE AS A BAND OF SHOWERS APPROACHES THE COAST ATTM. THUS HAVE LEFT CB FOR THIS EVENING IN ALL TAF SITES. PARTLY CLOUDY SKIES THURSDAY MORNING WILL QUICKLY BE REPLACED MIDDAY BY MOSTLY CLOUDY BUT VFR SKIES AHEAD OF THE NEXT FRONT APPROACHING FOR THURSDAY NIGHT. && .MARINE...NO MAJOR CHANGES FROM RECENT FORECAST PACKAGES. SOUTH WESTERLY WINDS IN THE WAKE OF THE LAST FRONT HAVE SUBSIDED. SOUTHERLY WINDS THURSDAY AHEAD OF THE NEXT APPROACHING COLD FRONT WILL BRING BUILDING SEAS. AS THE FRONT WILL PASS THROUGH RELATIVELY QUICKLY WITH WINDS REACHING ONLY LOW END SCA LEVELS FOR A SHORT TIME IN THE EVENING THURSDAY...WIND SEAS WILL NOT HAVE TIME ENOUGH TO REACH SCA LEVELS. MODELS HAVE COME INTO AGREEMENT ON THIS SYSTEM WITH THE COLD FRONT PUSHING THROUGH THE WATERS BETWEEN 00Z AND 06Z FRIDAY. A W SWELL BETWEEN 8 TO 9 FT AT 12 SEC WILL REACH THE WATERS BY THURSDAY MORNING. A SECOND NW SWELL TRAIN 8 TO 10 FT AT 13 TO 14 SEC WILL REACH THE WATERS OVER THE WEEKEND. AFTERWARD A SIGNIFICANT UPPER LOW WILL SHIFT SOUTHEAST OF THE WATERS ALLOWING HIGH PRESSURE TO BUILD BACK INTO THE EASTERN PACIFIC RESULTING IN PRIMARILY NORTHERLIES INTO EARLY NEXT WEEK. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 25, 3:36 PM PDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 336 PM PDT WED MAY 25 2011 CAZ001-003-004-262245- REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER- 336 PM PDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS EVENING. GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.